BRIV_adv
Annals of Indian Academy of Neurology
  Users Online: 763 Home | About the Journal | InstructionsCurrent Issue | Back IssuesLogin      Print this page Email this page  Small font size Default font size Increase font size
CASE REPORT
Year : 2012  |  Volume : 15  |  Issue : 4  |  Page : 315-316

Massive scalp hematoma: An unusual presentation of valproic acid toxicity


Department of Neurosurgery, PGIMER and Dr. RML Hospital, New Delhi, India

Correspondence Address:
Suryanarayanan Bhaskar
Department of Neurosurgery, Room No. 235, Academic Block, PGIMER and Dr. RML Hospital, New Delhi - 110 001
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0972-2327.104346

Rights and Permissions

Valproic acid (VPA) is a commonly used broad-spectrum antiepileptic drug especially in children, with various side-effects reported with its usage. Hematologic toxicity is dose related and intracranial bleeding complications have been reported. We are reporting a rare case of massive scalp hematoma requiring surgical intervention, following a trivial fall associated with high-VPA levels.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2845    
    Printed98    
    Emailed1    
    PDF Downloaded60    
    Comments [Add]    
    Cited by others 1    

Recommend this journal